Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
53 Posts
Discussion Starter · #1 ·
I just realized that the Prevacid I am taking for stomach burning, etc, may be aggrivating or causing my diarrhea. I am afraid to stop taking it because of the return of the stomach pain and burning. Has anyone else tried Prilosec or Tagamet and had good results/ diarrhea? I think I need to try something else for the stomach..
 
G

·
Julie,I seem to suffer like you. Constant nausea, bloating , burning pain in the tummy, rumbling noises, and i have had it for over 2 years. It had eased slightly, especially the burning pain, but the nausea is still there. I have tried all medication and nothing has worked for me. I got mine when on holidays in spain 'out of the blue' and it has been with me since. I have had all the tests and seen specialist and nobody can seem to help. I feel quite lonely and depressed as it has made my life a misery.My doc wants me to try anti depressants as he believes there is a hugh connection between stress and worry and my symptoms. At the moment i have seeing a psycologist to try and seen if i can get a handle on the problem and break the vicious cycle.Apparently the symptoms we suffer from is called " upper forgut dismotility" which means IBS higher up in the gut. This particular varient is one of the more difficult one to treat, however studies have show that anti depressant can have a very beneficial effect on this particular varient.Therefore i am now seriously beginning to consider them.Please feel free to respond and ask me any question.Regards,MArcus
 

·
Registered
Joined
·
370 Posts
I live on Prilosec for my GERD and it takes time to work but it works very nicely for me. It controls my stomach acids and allows me to cheat on some foods and a few other things. However, just like with anyother med it may work differently for you. Remember it does take a little time for you to see big results but i would say that you will see the reduction of stomach acid and pain from it very soon after taking it. I usually take 20mg(one capsule) once a day. Some doctors have tried me on 2 a day but that can actually add pain. The only time i take two is if my acid is really bad from a bad day at work and that is usually only 2 times a month. Other than that I take one tablet in the morning, if i take two i do not take the other one until the evening. I have also found that finding the proper time to take this during the day is important also. I find thhat in the morning at least 2 hours before I eat anything (on an empty stomach) is my best time. Zantac and Tagament really did not help me that much. All of us with GERD call Prilosec the wonder drug. Just make sure you do not crush it or open it before you take the capsule it is timed released and will not work well if taken apart.If you have any more questions about GERD just ask away - I consider myself the ACID KING!!
 

·
Registered
Joined
·
53 Posts
Discussion Starter · #5 ·
Thanks for the replies! My new Dr switched me to Prilosec today. The prevacid did help the stomach a lot but I was afraid it was causing the diarrhea. So I took it every other day for about a week. All the stomach pain and nausea is back and awful. How long till this Prilosec kicks in? Any one else get diarrhea from Prevacid or Prilosec?
 
G

·
I was taking two 30mg capsules per day, and yes, the diahhrea kicked in bigtime. My doctor cut me back to an as-needed basis til we got the runs under control. I can take one 30mg capsule per day now with no problem. Prisolec did absolutely nothing for me.
 

·
Registered
Joined
·
370 Posts
Julie, forgot to mention a few other things. Do not lift anything or move too quickly for at least 2 hours after you eat something.If you bend down to pick up something, bend at the knees and not at the waist.Do not wear restictive clothing around your belly, loosen your belt or wear something very relaxed.Also when you sleep or lay down try to sleep or laydown on your back and NOT your side. I do find that acid does start to churn when laying on my side.These few things should help you a bit.Mark[This message has been edited by MARKA (edited 07-08-1999).]
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top